Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 16, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Apr 23, 2021, 2:32 PM CDT for Hunt County, Kaufman County, Rockwall County, Texas. It took effect at Apr 24, 2021, 6:42 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2021, 2:32 PM CDT (19:32 UTC)
- In effect from
- Apr 24, 2021, 6:42 AM CDT
- Expired
- Apr 25, 2021, 4:20 AM CDT
- In force
- 22 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hunt County, TX, Kaufman County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 106 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Sabine River near Quinlan (QLAT2). The gauge peaked at 11.83 ft at Apr 24, 2021, 12:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
239 WGUS44 KFWD 231932 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 232 PM CDT Fri Apr 23 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. South Fork Sabine River Near Quinlan affecting Kaufman, Hunt, and Rockwall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-241345- /O.NEW.KFWD.FL.W.0015.210424T0600Z-210426T0021Z/ /GNVT2.1.ER.210424T0600Z.210424T1800Z.210425T1220Z.NO/ 232 PM CDT Fri Apr 23 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Cowleech Fork Sabine River At Greenville. * From late tonight to Sunday evening. * At 1:45 PM CDT Friday the stage was 4.2 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 16.5 feet early tomorrow afternoon. It will then fall below flood stage Sunday morning. * Impact...At 17.0 feet, Moderate out of bank flooding will occur. A few rural roads closures will be needed along the river reach. Moderate flooding will occur along the river through Greenville. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-257-397-241345- /O.NEW.KFWD.FL.W.0016.210424T1142Z-210425T0920Z/ /QLAT2.1.ER.210424T1142Z.210424T1800Z.210424T2120Z.NO/ 232 PM CDT Fri Apr 23 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the South Fork Sabine River Near Quinlan. * From Saturday morning to late Saturday night. * At 1:45 PM CDT Friday the stage was 4.4 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 16.0 feet early tomorrow afternoon. It will then fall below flood stage tomorrow afternoon. * Impact...At 15.0 feet, Minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634 $$ Godwin
1 follow-up statement
937 WGUS84 KFWD 240632 FLSFWD Flood Statement National Weather Service Fort Worth TX 132 AM CDT Sat Apr 24 2021 ...The Flood Warning is cancelled for the following rivers in Texas... South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and Rockwall Counties. ...The Flood Warning continues for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-257-397-240745- /O.CAN.KFWD.FL.W.0016.210424T1142Z-210424T0632Z/ /QLAT2.1.ER.210424T1142Z.210424T1800Z.210424T2120Z.NO/ 132 AM CDT Sat Apr 24 2021 ...The Flood Warning for the South Fork Sabine River Near Quinlan has been cancelled... The Flood Warning is cancelled for the South Fork Sabine River Near Quinlan. * At 12:45 AM CDT Saturday the stage was 4.4 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to a crest of 9.6 feet this evening. && LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634 $$ TXC231-250045- /O.EXT.KFWD.FL.W.0015.000000T0000Z-210425T1734Z/ /GNVT2.1.ER.210424T0340Z.210424T1200Z.210425T0534Z.NO/ 132 AM CDT Sat Apr 24 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the Cowleech Fork Sabine River At Greenville. * Until Sunday afternoon. * At 12:45 AM CDT Saturday the stage was 15.8 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.6 feet this morning. It will then fall below flood stage just after midnight tonight. * Impact...At 17.0 feet, Moderate out of bank flooding will occur. A few rural roads closures will be needed along the river reach. Moderate flooding will occur along the river through Greenville. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ 79
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 23, 1:52 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 23, 1:52 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 152 PM CDT Fri Apr 23 2021 ...New Long Term... .SHORT TERM... /Issued 1258 PM CDT Fri Apr 23 2021/ /Through Saturday/ Showers and thunderstorms have begun to develop west of I-35 as large-scale lift overspreads the area. Destabilization will continue over the next hour or two, with showers and thunderstorms increasing in both coverage and intensity near and just west of the I-35 corridor. Severe thunderstorms are likely across much of the area this afternoon and evening, with large hail, damaging winds, and a few tornadoes all possible. The tornado threat will need to be monitored closely throughout the afternoon and evening, as wind speeds increase and become more southeasterly in response to an approaching surface low. Confidence has increased in a secondary line of storms developing along the cold front in southern Oklahoma early tonight. This line of storms will likely move southeastward, impacting areas near and along the Red River after midnight. Damaging winds will be the primary concern with this activity. Confidence is a bit lower in the southward extent of the line of storms. However, we will continue to closely monitor trends and adjust PoPs as needed. In addition to the severe weather threat, heavy rain will be a concern along and east of I-35. The lack of significant rainfall should abate any major flooding concerns. However, training storms could result in a flood threat, especially for areas prone to flash flooding. Storms should come to an end early Saturday morning as the upper trough and attendant surface low continue east. Despite the cold front, mostly sunny skies will result in slightly warmer temperatures on Saturday with highs in the 70s. Barnes && .LONG TERM... /NEW/ /Sunday onward/ The long-term forecast period will begin with an upper-level ridge axis across the central CONUS, and an upper-level trough moving into the western CONUS by Monday. As this trough digs into the West, surface cyclogenesis will take place along the lee of the Central Rockies. The combination of subsidence from the ridge aloft and southerly low-level flow in response to the cyclogenesis across CO/WY will lead to warm temperatures on Monday. Maximum temperatures on Monday will rise into the mid to upper 80s for much of North and Central Texas, with a few spots near and west of U.S. Highway 281 forecast to approach 90 F. Despite the warm and breezy conditions, relative humidity should stay near or above 30 percent for most locations, keeping the fire weather threat low. By Tuesday, the upper-level trough axis will move further east into the Rocky Mountains, deepening the surface low over eastern CO. To the south of this low, a dryline will sharpen across West Texas with dewpoints in the warm sector forecast to increase well into the 60s. Strong ascent from the approaching upper-level trough, large instability within a robust low-level warm-air advection regime, and strong wind shear from a 120+ KT jet streak will support a risk for severe thunderstorms. While there remain some timing differences between major global models (with the GFS being faster/earlier and the ECMWF being slower/later), we feel confident at this time that a potential for a severe weather episode is likely to exist somewhere in the Southern Plains by late Tuesday and into Tuesday night. For Wednesday and beyond, the forecast will be highly dependent upon how quickly the upper-level trough exits our region. The slower ECMWF solution would lead to higher precipitation chances continuing into Wednesday as well as cooler temperatures. The GFS solution on the other hand would lead to decreasing precipitation chances on Wednesday. Regardless, it does appear that by the end of the week, precipitation chances should end and a return to normal to above normal temperatures can be expected as upper-level riding builds back in across the western CONUS. Godwin && .AVIATION... /Issued 1258 PM CDT Fri Apr 23 2021/ /18Z TAFs/ MVFR/IFR ceilings will continue across all terminals this afternoon. Showers and thunderstorms have begun to develop near and west of the I-35 corridor. An increase in thunderstorm coverage and intensity is expected within the next hour or two. Hail and strong convective winds will be a concern this afternoon through early evening. Convective activity should exit to the east this evening, but a secondary line of storms is expected to develop in southern Oklahoma tonight. Confidence is low in the southward extent of these storms, but VCTS has been included in the Metroplex TAFs for now. All storms should exit to the east by 08Z or so as a cold front pushes through the area. North/northwest winds are expected behind the front, with gusty conditions likely by early Saturday morning. A few hours of MVFR ceilings will be possible at D10 terminals Saturday morning. However, VFR should return by midday. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 76 54 83 62 / 40 0 0 0 0 Waco 54 76 51 84 59 / 40 0 0 0 0 Paris 56 72 51 78 58 / 100 5 0 0 0 Denton 54 74 49 81 59 / 40 0 0 0 0 McKinney 57 73 51 80 60 / 60 0 0 0 0 Dallas 59 76 56 84 64 / 40 0 0 0 0 Terrell 57 74 51 80 59 / 70 0 0 0 0 Corsicana 58 76 54 82 59 / 70 0 0 0 0 Temple 54 78 51 84 59 / 30 0 0 0 0 Mineral Wells 54 75 49 85 60 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 23, 1:53 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 153 PM CDT Fri Apr 23 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 153 PM CDT Fri Apr 23 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will continue to increase in coverage and intensity through the rest of the afternoon. Some storms will become severe, with large hail, damaging winds, and a few tornadoes possible. The greatest storm chances will be near and east of Interstate 35, but the severe weather threat will exist across all of North and Central Texas. A second round of storms will be possible along the cold front tonight near the Red River. Damaging winds will be the primary threat with these storms. Storms will come to an end from west to east early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A chance for severe thunderstorms will return on Tuesday, but the details remain uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening, mainly along and east of the Interstate 35 corridor.
In the hours before
Special weather statement, Apr 23, 1:44 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
144 PM CDT Fri Apr 23 2021
TXZ100-101-231915-
Young TX-Jack TX-
144 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL YOUNG AND NORTHERN
JACK COUNTIES UNTIL 215 PM CDT...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Bryson, or 13 miles west of Jacksboro, moving
northeast at 50 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Jacksboro, Bryson and Newport.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.
LAT...LON 3344 9798 3343 9794 3339 9792 3328 9792
3309 9844 3328 9851 3347 9821 3347 9798
TIME...MOT...LOC 1844Z 234DEG 45KT 3326 9838
SanchezLocal storm report, Apr 23, 1:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
147 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 5 N GRAND PRAIRIE 32.76N 97.03W
04/23/2021 E1.00 INCH DALLAS TX TRAINED SPOTTER
QUARTER SIZE HAIL NEAR I-30 AND PRESIDENT
GEORGE BUSH TURNPIKE.
&&
PRATERSpecial weather statement, Apr 23, 1:47 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
147 PM CDT Fri Apr 23 2021
TXZ104-119-120-231915-
Collin TX-Rockwall TX-Dallas TX-
147 PM CDT Fri Apr 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROCKWALL...SOUTH
CENTRAL COLLIN AND NORTHEASTERN DALLAS COUNTIES UNTIL 215 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas, moving northeast at 40 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Dallas, Plano, Garland, Mesquite, Richardson, Allen, Rowlett, Wylie,
Rockwall, Balch Springs, University Park, Sachse, Highland Park,
Murphy, Royse City, Fairview, Heath, Fate, Lucas and Sunnyvale.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
north central Texas.
LAT...LON 3293 9632 3281 9650 3281 9652 3280 9652
3267 9672 3284 9688 3313 9660
TIME...MOT...LOC 1847Z 222DEG 35KT 3282 9671
SanchezLocal storm report, Apr 23, 1:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
149 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL 2 NNW FORT WORTH 32.78N 97.35W
04/23/2021 E0.70 INCH TARRANT TX PUBLIC
DIME SIZED HAIL AT 215 NE 14TH.
&&
PRATERLocal storm report, Apr 23, 1:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
154 PM CDT FRI APR 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 4 SSE RICHLAND HILLS 32.77N 97.20W
04/23/2021 E0.70 INCH TARRANT TX PUBLIC
DIME SIZED HAIL REPORTED AT 7300 JOHN T
WHITE RD.
&&
PRATERSpecial weather statement, Apr 23, 2:08 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Fort Worth TX 208 PM CDT Fri Apr 23 2021 TXZ103-104-118>120-231945- Collin TX-Rockwall TX-Denton TX-Tarrant TX-Dallas TX- 208 PM CDT Fri Apr 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCKWALL...SOUTHEASTERN DENTON...NORTHEASTERN TARRANT...SOUTHWESTERN COLLIN AND NORTHERN DALLAS COUNTIES UNTIL 245 PM CDT... At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over Farmers Branch, moving northeast at 35 mph. Penny size hail will be possible with this storm. Locations impacted include... Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, McKinney, Carrollton, Frisco, Richardson, Lewisville, Allen, Flower Mound, Rowlett, Euless, Bedford, Grapevine, Wylie, Coppell and Rockwall. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for north central Texas. LAT...LON 3271 9694 3294 9720 3328 9674 3294 9633 TIME...MOT...LOC 1908Z 236DEG 29KT 3291 9686 Sanchez
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:45 PM CDT | Special Weather Statement | FWD | Parker | 30 min |
| Apr 23, 1:13 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Apr 23, 1:32 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Apr 23, 1:44 PM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Apr 23, 1:47 PM CDT | Special Weather Statement | FWD | Dallas, Rockwall | 28 min |
| Apr 23, 2:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 42 min |
| Apr 23, 2:08 PM CDT | Special Weather Statement | FWD | Dallas | 37 min |
| Apr 23, 2:27 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 63 min |
| Apr 23, 2:32 PM CDT | River Flood Warning | FWD | Hunt | 42 hr |
| Apr 23, 2:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 39 min |
| Apr 23, 3:12 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 63 min |
| Apr 23, 3:16 PM CDT | Special Weather Statement | FWD | Johnson | 29 min |
| Apr 23, 3:28 PM CDT | Special Weather Statement | FWD | McLennan | 47 min |
| Apr 23, 3:42 PM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Apr 23, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, McLennan | 23 min |
| Apr 23, 4:10 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Apr 23, 4:17 PM CDT | Special Weather Statement | FWD | Kaufman | 28 min |
| Apr 23, 4:35 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| Apr 23, 5:10 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Apr 23, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| Apr 23, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton | 57 min |
| Apr 23, 6:25 PM CDT | Special Weather Statement | FWD | Coryell | 35 min |
| Apr 23, 6:34 PM CDT | Special Weather Statement | FWD | Johnson | 26 min |
| Apr 23, 6:38 PM CDT | Special Weather Statement | FWD | Bosque | 37 min |
| Apr 23, 6:45 PM CDT | Tornado Warning | FWD | Denton | 19 min |
| Apr 23, 6:57 PM CDT | Special Weather Statement | FWD | Bell | 33 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.